Alert archive / Oklahoma / River Flood Advisories in 2020

River Flood Advisory 37, NWS Tulsa, OK

May 26, 2020Adair County, Cherokee County, Delaware County, Oklahoma

NWS Tulsa, OK issued this river flood advisory at May 26, 2020, 2:49 AM CDT for Adair County, Cherokee County, Delaware County, Oklahoma. It was in force for 30 hr.

The area

The counties it named.

The facts

Issued
May 26, 2020, 2:49 AM CDT (07:49 UTC)
Expired
May 27, 2020, 9:16 AM CDT
In force
30 hr
Issued by
NWS Tulsa, OK
Area
Storm-based polygon

Counties Adair County, OK, Cherokee County, OK, Delaware County, OK

The radar

The Tulsa radar (KINX), 68 km from the middle of the area, began a volume at 07:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Illinois River (AR OK) at Chewey (CWYO2). The gauge peaked at 11.18 ft at May 27, 2020, 12:00 AM CDT.

actionminormoderate5101505/2605/2705/28
Action stage
9 ft
Minor stage
12 ft
Moderate stage
15 ft
Major stage
20 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 07196090, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this river flood advisory went out at May 25, 8:23 PM CDT, 6 hours 26 minutes earlier.

Area forecast discussion, May 25, 8:23 PM CDT, 6 hours 26 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
823 PM CDT Mon May 25 2020

...UPDATE...

.DISCUSSION...
Rain has overspread much of the CWA thanks to an MVC moving
northward across eastern Oklahoma. Strong to severe thunderstorms
are noted across portions of northeast Oklahoma and far northwest
Arkansas. A supercell is noted just west of Maysville at the
moment moving northeastward. Shear is starting to increase across
NE OK and far NW AR with bulk shear right around 40kts. Effective
SRH is also on the order of 100 to 200m^2/s^2 which would indicate
that the tornado potential will continue with the aforementioned
supercell for a little while longer as it tracks north-
northwestward. Additional small spin ups within the line behind
the lead supercell will remain possible. Once this line of storms
clears the CWA, the air will be sufficiently overturned with a
very low severe threat.

Given the tropical airmass in place, the rest of the overnight is
expected to be rainy with locally heavy rainfall rates at times.
The OK mesonet and ASOS observations are showing a broad area of 1
to 2.5 inches of rain across SE OK and west- central AR from
about I-40 and southward. An additional 1 to 3 inches of rainfall
is expected across portions of E OK and NW AR, mainly from about
I-40 and points northward. This will likely lead to additional
flash and main stem river flooding. All interests near rivers,
streams, creeks, or low lying areas should remain alert tonight.

The MCV that is currently bringing heavy rainfall to E OK and NW
AR will clear the area by sunrise tomorrow leading to at least a
dry start to the day.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   61  75  63  75 /  90  50  50  70
FSM   65  78  64  75 /  90  70  70  80
MLC   61  75  61  74 /  90  60  60  80
BVO   61  73  61  76 /  90  50  40  70
FYV   63  75  62  73 /  90  60  70  80
BYV   64  77  63  73 /  90  70  70  80
MKO   63  74  62  74 /  90  60  60  80
MIO   64  74  62  76 /  90  60  50  80
F10   61  74  62  74 /  90  60  50  70
HHW   63  75  62  74 /  80  70  60  80

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Flash Flood Watch until 7 AM CDT Tuesday for OKZ049-053-055>058-
     060>063-066>076.

AR...Flash Flood Watch until 7 AM CDT Tuesday for ARZ001-002-010-011-
     019-020-029.

&&

SHORT TERM...21
Hazardous weather outlook, May 25, 9:57 PM CDT, 4 hours 52 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
957 PM CDT Mon May 25 2020

ARZ001-002-010-011-019-020-029-OKZ049-053>076-261015-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
957 PM CDT Mon May 25 2020

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...Tonight.

SEVERE THUNDERSTORM.
	RISK...Limited.
	AREA... Northwest Arkansas.
	ONSET... Ongoing.

FLASH FLOOD.
	RISK...Elevated.
	AREA... Eastern Oklahoma and northwest Arkansas.
	ONSET... Ongoing.

HEAVY RAIN.
	RISK...Elevated.
	AREA... Eastern Oklahoma and northwest Arkansas.
	ONSET... Ongoing.

DISCUSSION...
The majority of the strong to severe storm activity has exited the
area. A locally damaging wind threat remains across portions of
northwest Arkansas (mainly Franklin, Madison, Benton, Washington, and
Carroll counties) for the next hour or two. Once the line of
storms within these counties lifts out of the area the severe
threat will end.

Meanwhile, a widespread area of showers and isolated thunderstorms
will continue through the overnight hours tonight. An additional 1
to 2 inches of rainfall will be possible which will lead to
localized flooding and river rises.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Local Spotter Activation May Be Needed.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
TUESDAY...Thunderstorm Potential.
WEDNESDAY...Thunderstorm Potential...Heavy Rain Potential.
THURSDAY THORUGH SATURDAY...Thunderstorm Potential.
SUNDAY...No Hazards.

EXTENDED DISCUSSION...

Pockets of locally heavy rainfall remain possible across portions
of eastern Oklahoma and northwest Arkansas Tuesday through
Thursday with the greatest heavy rainfall potential expected on
Wednesday as storm chances continue north of an upper low over
northern Texas. This upper low will slowly move across north
Texas and will continue into eastern Oklahoma and northern
Arkansas through at least Friday, yielding thunderstorm chances
each day this week. A cold front may bring this to an end from
north to south by next weekend.

weather.gov/tulsa contains additional information.

Snider

In the hours before

Special weather statement, May 25, 9:04 PM CDT, 5 hours 45 minutes before
Special Weather Statement
National Weather Service Tulsa OK
904 PM CDT Mon May 25 2020

ARZ001-002-010-011-020-260245-
Carroll AR-Madison AR-Benton AR-Washington AR-Franklin AR-
904 PM CDT Mon May 25 2020

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN BENTON...MADISON...
NORTHEASTERN FRANKLIN...WEST CENTRAL CARROLL AND NORTHEASTERN
WASHINGTON COUNTIES UNTIL 945 PM CDT...

At 904 PM CDT, strong thunderstorms were located along a line
extending from near Lowell to 6 miles southeast of Cass. Movement was
north at 45 mph.

Wind gusts up to 50 mph will be possible with these storms.

Locations in or near the path include...
Fayetteville...                   Springdale...
Rogers...                         Huntsville...
Lowell...                         Elkins...
Bethel Heights...                 Garfield...
Gateway...                        St. Paul...
Hindsville...                     Wiederkehr Village...
Wesley...                         Saint Paul...
Forum...                          Aurora...
Hobbs State Park...               Clifty...
Boston...                         Withrow Springs State Park...

This includes the following highways,
 Interstate 40 in Arkansas between mile markers 40 and 42.
 Interstate 49 between mile markers 77 and 80.

A Tornado Watch remains in effect until midnight CDT for northwestern
and west central Arkansas.

LAT...LON 3577 9370 3540 9371 3625 9417 3650 9408
      3650 9387 3585 9352 3576 9352
TIME...MOT...LOC 0204Z 192DEG 37KT 3627 9415 3564 9372
Local storm report, May 25, 9:41 PM CDT, 5 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
941 PM CDT MON MAY 25 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0707 PM     TORNADO          WEST SILOAM SPRINGS     36.18N 94.57W
05/25/2020                   DELAWARE           OK   BROADCAST MEDIA

            A TORNADO WAS VERIFIED THROUGH BROADCAST MEDIA VIDEO NEAR
            WEST SILOAM SPRINGS. TIME AND LOCATION IS ESTIMATED FROM
            RADAR.

&&

SNIDER
Special weather statement, May 25, 9:55 PM CDT, 4 hours 54 minutes before
Special Weather Statement
National Weather Service Tulsa OK
955 PM CDT Mon May 25 2020

ARZ001-002-010-011-260345-
Carroll AR-Madison AR-Benton AR-Washington AR-
955 PM CDT Mon May 25 2020

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN BENTON...MADISON...
WEST CENTRAL CARROLL AND NORTHEASTERN WASHINGTON COUNTIES UNTIL 1045
PM CDT...

At 954 PM CDT, strong thunderstorms were located along a line
extending from 2 miles northwest of Pea Ridge to 5 miles southeast of
Pettigrew. Movement was north and northwest at 20 mph.

Penny size hail and winds in excess of 40 mph will be possible with
these storms.

Locations in or near the path include...
Rogers...                         Bentonville...
Huntsville...                     Bella Vista...
Lowell...                         Pea Ridge...
Garfield...                       Gateway...
St. Paul...                       Hindsville...
Wesley...                         Saint Paul...
Kingston...                       Forum...
Aurora...                         Hobbs State Park...
Clifty...                         Boston...
Withrow Springs State Park...     War Eagle...

This includes Interstate 49 between mile markers 85 and 93.

A Tornado Watch remains in effect until midnight CDT for northwestern
and west central Arkansas.

LAT...LON 3595 9349 3588 9351 3588 9352 3576 9352
      3577 9375 3650 9431 3650 9387 3598 9345
TIME...MOT...LOC 0254Z 236DEG 16KT 3649 9413 3576 9358

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 25, 7:00 PM CDTTornado WarningTSAAdair, Delaware45 min
May 25, 7:10 PM CDTSevere Thunderstorm WarningTSAAdair, Cherokee, Delaware35 min
May 25, 7:13 PM CDTSevere Thunderstorm WarningTSACherokee, Mayes47 min
May 25, 7:23 PM CDTAreal Flood AdvisoryTSACherokee3 hr
May 25, 7:40 PM CDTTornado WarningTSADelaware50 min
May 25, 7:45 PM CDTSevere Thunderstorm WarningTSAAdair, Delaware, Ottawa60 min
May 25, 8:00 PM CDTSpecial Weather StatementTSAMayes45 min
May 25, 8:11 PM CDTTornado WarningTSADelaware, Ottawa49 min
May 25, 8:13 PM CDTAreal Flood AdvisoryTSACherokee, Delaware, Mayes3 hr
May 25, 8:20 PM CDTRiver Flood WarningTSAPushmataha24 hr
May 25, 8:38 PM CDTSevere Thunderstorm WarningTSACraig, Delaware, Ottawa52 min
May 25, 8:51 PM CDTAreal Flood WarningTSAAdair, Cherokee, Choctaw, Haskell, Latimer, LeFlore and 6 more6 hr
May 25, 8:58 PM CDTRiver Flood WarningTSALeFlore36 hr
May 25, 8:59 PM CDTTornado WarningTSAOttawa50 min
May 25, 9:32 PM CDTRiver Flood WarningTSAMuskogee12 hr
May 25, 10:03 PM CDTAreal Flood WarningTSAAdair, Cherokee, Craig, Delaware, Mayes, Muskogee and 4 more6 hr
May 26, 2:35 AM CDTRiver Flood WarningTSAAdair, Delaware27 hr
May 26, 2:35 AM CDTRiver Flood WarningTSACherokee41 hr
May 26, 2:49 AM CDTRiver Flood AdvisoryTSACherokee, Delaware29 hr
May 26, 4:13 AM CDTAreal Flood WarningTSAAdair, Cherokee, Craig, Delaware, Mayes, Nowata and 3 more6 hr
May 26, 9:37 AM CDTRiver Flood WarningTSAOttawa5 days
May 26, 10:20 AM CDTRiver Flood WarningTSASequoyah5 hr
May 25, 7:27 PM CDTAreal Flood AdvisoryTSACrawford, Sebastian3 hr
May 25, 9:04 PM CDTSpecial Weather StatementTSAMadison41 min
May 25, 9:46 PM CDTAreal Flood WarningTSABenton, Madison, Washington6 hr
May 25, 9:55 PM CDTSpecial Weather StatementTSAMadison50 min
May 26, 7:40 AM CDTRiver Flood WarningTSACrawford, Sebastian3 days
May 26, 9:53 AM CDTRiver Flood WarningTSAFranklin, Johnson, Logan4 days

Nearby

River Flood Advisories in Oklahoma, 2020Every river flood advisory in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.